Acne and Accutane archives

Accutane long term effects

Posted by Celia O'Brien on November 03, 1998 at 13:21:47:

Dr. Stoll,

I am 20 years old. When I was sixteen, I went on Accutane for my acne. It wasn't that severe, but retin-a and tetracycline were not helping. Six months later, my face had really cleared up. Today, I have a few pimples before my period and that's it. My life has changed ten-fold since this medication.

Now, though, I am reading more and more about the possible dangers of this drug--including depression and suicide. It makes me wonder if the FDA really knows about the long-term effects of this drug. I am especially worried about birth defects. Is there any reason to worry that I may encounter difficulties in a future pregnancy because I took the drug years before?

Thanks in advance,

Celia


Follow Ups:


Re: Accutane long term effects

Posted by Walt Stoll on November 04, 1998 at 11:46:24:

In Reply to: Accutane long term effects posted by Celia O'Brien on November 03, 1998 at 13:21:47:

Dear Celia,

I do not think so (so long as it has been at least a year).

HOWEVER, anyone contemplating a pregnancy should be required to read Paavo Airola, ND's classic "Every Woman's Book" (father too)---at least 2 years prior to conception. They just came out with a new printing. It is available via Amazon.com AND your favorite bookstore (and library).

This will assure the highest quality baby & pregnancy possible. How to prevent birth defects, hyperactivity & learning deficits in children, criminal behavior and aggression in kids, etc., etc., has been known for many years. However, it is not some magic pill, it is knowledge (and caring) by the parents that does it.

Your acne with your menses tells me that your hormonal balance is still precarious and that this information would be more valuable to you than to the average person.

Let us know what you learn.

Walt




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives